Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 223, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 27, 2025, 2:44 PM EDT for 7 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2025, 2:44 PM EDT (18:44 UTC)
- Expired
- May 27, 2025, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Coweta County, GA, Douglas County, GA, Fulton County, GA, Haralson County, GA, Heard County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:44 PM EDT, 1 hour earlier.
Area forecast discussion, May 27, 1:44 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Peachtree City GA 144 PM EDT Tue May 27 2025 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Wednesday) Issued at 317 AM EDT Tue May 27 2025 Another round of showers and thunderstorms exiting the area this morning with more precip moving in this afternoon. Near zonal upper level flow becomes a bit southwesterly today with shortwave after shortwave moving through the region this week. At the surface we have a high pressure ridge/wedge building into NE GA with some CAD (Cold Air Damming) developing as well. right now it looks like the wedge has pushed into the NE ATL suburbs with a Temp/Dewpoint of 61 over 59 at PDK and ATL still sitting at 72 over 69. The models are showing this wedge building in fairly deep into the area which is a bit rare to have one this strong this time of year. This is very welcomed as it will help to stabilize the environment and minimize afternoon convection. This is very evident as the models are showing Capes increasing into the 800-1200 J/kg range but only south and west of the building wedge. We will have to wait to see just how far this wedge pushes into the state but for now the best location of any strong to possibly severe storms will be across west central and central portions of the state. This wedge is expected to stay across the area through Wed afternoon but it will weaken substantially tomorrow. Temps today across NE GA are expected to stay mainly in the 60s to lower 70s with the cool easterly flow under the wedge. Will see just the opposite across central GA with temps expected to get up into the upper 80s to lower 90s. Temps will be a tad bit warmer Wednesday but still seeing well below normal readings across the NE GA mountains. 01 && .LONG TERM... (Wednesday night through Monday) Issued at 317 AM EDT Tue May 27 2025 Key Messages: - More rain and thunderstorms Thursday and Friday. A few of these may be severe. - Cold front moves through Friday, drying out on Saturday. Rain chances slowly return in early next week. Forecast: Models seem to finally be coming to an agreement around what will be happening in the area Thursday into Friday, with GEFS suite coming around to stronger trough moving through the area Friday and driving cold front through. Before that though, shortwave is progged to push through the area on Thursday bringing yet another round of rain and thunderstorm chances out ahead of it. There will be high dependency on what happens the night before, but if the sun can come out, should be plenty of moisture around for some vigorous convection that could see some isolated severe wind gusts occur. On Friday, as mentioned above, pretty strong trough will dig into the eastern US as the upper level low that has been sitting over the central US causing us problems finally decides to move along. This will drive a cold front into north and central Georgia on Friday, and depending on timing, could see a line of storms form along it. Will need to watch this for severe potential. Surface high comes in behind the front meaning Saturday should (finally) be dry. Temperatures should be pleasant for late May/early June, with highs in the upper 70s to mid 80s (and possibly some 60s in the mountains in more elevated locations). Ensembles show another shortwave rotating through the base of the trough Saturday night into Sunday morning which could squeeze some rain showers out over northern GA, though moisture will be lacking with the system. Another surface high should settle in over the Ohio River Valley on Monday into Tuesday, which will bring easterly flow off the Atlantic. Enough moisture may return that, when coupled with early June sunshine, could bring some isolated to scattered diurnal thunderstorms to the CWA early next week. Lusk && .AVIATION... (18Z TAFS) Issued at 143 PM EDT Tue May 27 2025 Conditions are difficult. LIFR CIGS continue to linger, though approaching WX should help to push CIGS into IFR or low MVFR. -TSRA is expected between 19-00Z this afternoon. Unfortunately, ATL is unlikely to improve past low MVFR through the TAF period. A stationary front will continue to cause a combination of low CIGS and VIS. Winds will be out of the east at 5-10kts with a shift to the SW expected tomorrow after 15Z. //ATL Confidence...18Z Update... Medium to High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 71 60 81 64 / 80 70 40 20 Atlanta 78 65 82 67 / 80 70 40 30 Blairsville 68 56 77 58 / 70 70 40 30 Cartersville 77 62 82 63 / 70 70 40 40 Columbus 87 67 86 68 / 80 50 40 30 Gainesville 67 59 80 64 / 70 70 40 30 Macon 87 66 86 67 / 70 70 30 30 Rome 78 63 82 64 / 80 70 40 40 Peachtree City 82 64 83 65 / 90 70 30 30 Vidalia 89 69 90 71 / 70 60 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....Lusk AVIATION...Vaughn
Hazardous weather outlook, May 27, 11:52 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1152 AM EDT Tue May 27 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1152 AM EDT Tue May 27 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected to move eastward through the forecast area this afternoon into tonight. Some of these storms could become strong to severe and produce damaging wind gusts and hail. A brief tornado also cannot be ruled out. Stronger storms could also produce heavy rainfall, which could lead to localized flash flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated to scattered thunderstorms are expected Wednesday through Friday across much of north and central Georgia. Strong to severe thunderstorms will be capable of producing gusty to damaging winds, hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:04 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 26 min |
| May 26, 8:30 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| May 27, 2:06 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Haralson, Heard, Troup | 39 min |
| May 27, 2:22 PM EDT | Tornado Warning | FFC | Carroll | 19 min |
| May 27, 2:29 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Floyd, Haralson, Paulding, Polk | 27 min |
| May 27, 2:32 PM EDT | Tornado Warning | FFC | Carroll | 14 min |
| May 27, 2:48 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 27 min |
| May 27, 2:57 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| May 27, 3:10 PM EDT | Tornado Warning | FFC | Coweta, Fayette | 20 min |
| May 27, 3:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether | 34 min |
| May 27, 3:40 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 35 min |
| May 27, 3:47 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 28 min |
| May 27, 3:57 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Spalding, Upson | 33 min |
| May 27, 4:03 PM EDT | Special Weather Statement | FFC | Harris, Muscogee | 27 min |
| May 27, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee, Talbot | 43 min |
| May 27, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 35 min |
| May 27, 4:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart | 32 min |
| May 27, 4:33 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe, Upson | 27 min |
| May 27, 4:57 PM EDT | Special Weather Statement | FFC | Marion, Schley, Talbot, Taylor, Webster | 33 min |
| May 27, 5:29 PM EDT | Special Weather Statement | FFC | Crawford, Macon, Peach, Sumter, Taylor | 31 min |
| May 27, 5:45 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| May 27, 6:01 PM EDT | Special Weather Statement | FFC | Dooly, Houston | 29 min |
| May 27, 6:29 PM EDT | Special Weather Statement | FFC | Bleckley | 31 min |
| May 27, 6:42 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
| May 27, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 26 min |
| May 27, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 24 min |
| May 27, 7:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| May 27, 7:46 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.